Alert archive / Michigan / Special Weather Statements in 2024
Special Weather Statement, NWS Gaylord, MI
NWS Gaylord, MI issued this special weather statement at Feb 28, 2024, 2:21 AM EST for Alpena County, Montmorency County, Oscoda County, Michigan. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 28, 2024, 2:21 AM EST (07:21 UTC)
- Expired
- Feb 28, 2024, 2:45 AM EST
- In force
- 24 min
- Issued by
- NWS Gaylord, MI
- Hail
- 0.75 in
- Wind
- 30
Counties Alpena County, MI, Montmorency County, MI, Oscoda County, MI
The radar
The NCL Michigan radar (KAPX), 93 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 7.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1954 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
540
WWUS83 KAPX 280721
SPSAPX
Special Weather Statement
National Weather Service Gaylord MI
221 AM EST Wed Feb 28 2024
MIZ023-024-029-030-280745-
Montmorency MI-Alcona MI-Alpena MI-Oscoda MI-
221 AM EST Wed Feb 28 2024
...Strong thunderstorms will impact portions of southwestern Alpena,
Alcona, southern Montmorency and Oscoda Counties through 245 AM
EST...
At 220 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Luzerne to Glennie. Movement was northeast
at 45 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Mio, McKinley, Fairview, Barton City, Curran, and Red Oak around
225 AM EST.
Comins, Garland, and Hubbard Lake around 235 AM EST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4451 8364 4451 8373 4460 8437 4506 8428
4496 8337 4496 8338 4494 8337 4495 8333
4494 8330 4490 8326 4487 8327 4485 8325
TIME...MOT...LOC 0720Z 212DEG 40KT 4463 8434 4457 8371
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
$$
GILLENWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this special weather statement went out at Feb 28, 12:16 AM EST, 2 hours 5 minutes earlier. Its key messages:
- Thunder chances return tonight. A few strong storms cannot be ruled out near Saginaw Bay.
- Flash freeze possible early Wednesday as cold air quickly rushes in from the northwest.
- Hazardous travel expected on Wednesday, especially for the morning commute, due to the combination of blowing snow resulting in low visibility, and icy, snow packed roadways.
- Strong wind gusts Wednesday into early Thursday will not only result in blowing snow but very cold wind chills as well.
- Lake effect snow continues Wednesday midday into early Thursday, especially for eastern upper.
Area forecast discussion, Feb 28, 12:16 AM EST, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
1216 AM EST Wed Feb 28 2024
.KEY MESSAGES...
- Thunder chances return tonight. A few strong storms cannot be
ruled out near Saginaw Bay.
- Flash freeze possible early Wednesday as cold air quickly rushes
in from the northwest.
- Hazardous travel expected on Wednesday, especially for the
morning commute, due to the combination of blowing snow
resulting in low visibility, and icy, snow packed roadways.
- Strong wind gusts Wednesday into early Thursday will not only
result in blowing snow but very cold wind chills as well.
- Lake effect snow continues Wednesday midday into early
Thursday, especially for eastern upper.
&&
.UPDATE...
Issued at 940 PM EST Tue Feb 27 2024
Strong cold front is advancing into central/northern Lake MI and
eastern upper MI. Colder air is pushing back into central upper
MI and northern/central WI. A severe MCS is crossing Chicagoland,
lifting ne. Ahead of this, convection is expanding ne-ward
across southern Lake MI.
Initial convection remains on target to push into nw lower MI
toward (but especially after) midnight. This will grow upscale
as it lifts ne-ward, with showers and some embedded thunder.
Any severe threat this far north, this late tonight, looks to be
hail from elevated instability. MuCape values are 500-750j/kg,
less than ideal, but forcing is impressive. Perhaps well-
organized convection moving in from upstream can give us a
boost, but our severe threat is pretty small.
As colder air comes slicing back in, the western fringe of the
precip shield will go over to a wintry mix, and then fairly
quickly to all snow. Lake enhancement will kick into gear by
daybreak, improving precip rates in western Chip/Mack Cos, and
in nw lower MI coastal counties. Around an inch of snow is
expected in the above areas thru 7am, less than that to the
east. This will be accompanied by gusty nw winds. It will be
fight between how long/persistent precip is, vs the drying
affects of the wind, as to whether/how much of a 'flash freeze'
that we see on our roads. The potential is there for a
thoroughly unpleasant morning commute.
Some fine-tuning to precip and temperature trends, but no major
changes to the inherited forecast grids.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Pattern Synopsis:
Expansive troughing will continue to slide across the heart of the
country through tonight. Strong forcing aloft will deepen a cyclone
over the Great Lakes tonight as an attendant cold front swings
across northern Michigan into early morning.
Forecast Details:
Thunderstorm potential: Rapidly changing weather is in store for
northern Michigan over the next 24 hours. All-time record warm
temperatures for February are currently in place at many northern
Michigan sites, giving a late spring feel to a late February day
where average highs range from the upper 20s to low 30s. This warm,
relatively moist airmass will support rain and even embedded thunder
moving into the area late this evening/tonight. A few strong storms
with small hail and gusty winds cannot be ruled out across our far
southeast counties near Saginaw Bay.
Mixed Precip Potential: As the aforementioned cold front swings
through, ongoing rain may transition to freezing rain and sleet for
a short window late tonight/early Wednesday morning as temperatures
drop into the upper 20s and low 30s across northwest lower Michigan.
Confidence is relatively low in accumulations more than a few
hundredths of inches of ice at this time.
Flash Freeze on Roadways: Potentially the biggest concern will be a
flash freeze of any water on roadways after heavier rainfall for a
few hours overnight. As temperatures quickly fall into the 20s early
Wednesday morning, any standing water may freeze as roadways will
likely unable to be treated overnight. A main cause of uncertainty
is how much water will remain on roadways for potential freezing,
especially after stronger winds set in and help dry out surfaces.
Highest confidence for flash freeze potential will be along and west
of I-75, coinciding with fastest drops in temperatures and higher
rainfall amounts.
Accumulating and blowing snow begins: As temperatures continue to
drop, snow will begin to set in early Wednesday morning. Falling
snow with gusty winds of 30-40+ mph may lead to rapid drops in
visibility at times across northwest lower and eastern upper
Michigan during the morning commute. Despite accumulations expected
to remain below 1" by 7 AM, falling snow may initially melt on
relatively warm roadways from recent mild temperatures --
potentially refreezing as temperatures cool throughout the day,
leading to additional hazardous travel conditions.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/...
Pattern Synopsis and Forecast:
Sfc low will be exiting the CONUS early on Wednesday with snow
remaining or transitioning across eastern upper and western portions
of northern lower. Cold air mass pushes in from the northwest as
well resulting in gusty winds, blowing snow, and flash freeze
potential. Snow will transition to lake effect midday to afternoon
on Wednesday as trough aloft moves over the region, which will
remain into early Thursday across eastern upper. Lake effect snow
diminishes as the trough moves to the east of the area on Thursday.
Primary Forecast Concerns:
Strong push of cold air expected Wednesday morning with temperatures
crashing into the teens and 20s, and wind chills 0 to -10 below in
the UP and near 0 across northern lower. Thus, the potential for a
flash freeze exists on roadways that have any standing water by
Monday morning. Winds are expected to gust up to 40 to 45 mph
through the day due to a strong pressure gradient as the storm pulls
away and due to the fact that we'll be mixing up to ~800 mb give or
take with 45 knot winds. This, coupled with falling snow on the back
edge of the low pressure system and associated upper level trough
Wednesday morning will result in the potential for significant
reductions in visibility due to blowing snow, potentially near zero
at times (especially west of I-75). Significant travel hazards are
possible on Wednesday due to low visibility and snow packed/icy
roadways, especially for the morning commute.
Activity will transition to more lake effect banded snow midday-ish
Wednesday in the traditional northwest snow belts and last more or
less through early Thursday (across the UP, tapers earlier northern
lower). Progged fcst soundings show a pretty ripe environment across
the UP (esp Wed night), with lift and saturation within the DGZ and
inversion heights to ~750mb. Northwest snow belts across northern
lower will see accumulating lake effect snow as well, but not to the
degree of eastern upper. As far as storm total snow for the entire
event, have a general ~6 to 8" in the UP & 2-5/3-6" across northern
lower snow belts and generally west of I-75. HREF 90th percentile
has up to 6" across northern lower and 8 to 10" in eastern upper
(although wouldn't be surprised to see iso totals to this), so feel
pretty decent about current snow totals/current products. Activity
will diminish Thursday, with temperatures around freezing.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Pattern Synopsis and Forecast:
Not a whole lot expected in the long term. Warm air advection and
significant heights rises expected this upcoming weekend with
temperatures flabbergastingly rising once again into the mid
50s to low 60s. Dry conditions expected. Low pressure system
will lift through portions of the Upper Midwest to the west of
northern Michigan early next week. Thus, warmest day will likely
be next Monday with values well into the 60s once again. The
frontal boundary associated with this storm system likely will
impact northern Michigan early next week with rain and cooler
temperatures behind it.
&&
.AVIATION /06Z TAFS THROUGH 06Z THURSDAY/...
Strong cold front continues to cross northern Michigan over the
next several hours with showers and embedded thunderstorms
working north through this time frame. Conditions deteriorating
to MVFR to IFR. As much colder air works in behind this front,
precip expected to turn to snow during the early morning hours
(with some FZRA/PL briefly possible during the transition) with
a further transition to lake effect snow by this afternoon. IFR
conditions at times through the day, especially at CIU and the
northwest lower terminals with BLSN helping lower vsbys.
&&
.MARINE...
Current south-southwest winds will quickly turn northwesterly late
tonight into Wednesday as a cold front swings through, bringing gale
force wind gusts to northern Great Lakes nearshore waters through
Wednesday. Gale force gusts may linger over portions of the
nearshores into Wednesday night, particularly across Lake Huron.
Small craft wind gusts look to return later Thursday into
Friday.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...Winter Weather Advisory from 4 AM early this morning to 7 PM
EST this evening for MIZ016-017-020>022-025>028-031>033-
098-099.
Wind Advisory from 7 AM this morning to 7 PM EST this evening
for MIZ018-023-024-029-030-034>036-041-042-088-097.
Winter Weather Advisory until 7 PM EST this evening for MIZ086-
087-095-096.
MARINE...Gale Warning from 7 AM this morning to 1 AM EST Thursday for
LHZ345>349.
Gale Warning until 10 PM EST this evening for LMZ323-341-342.
Gale Warning until 7 PM EST this evening for LMZ344>346.
Gale Warning from 4 AM early this morning to 1 AM EST Thursday
for LSZ321-322.
&&
UPDATE...JZ
NEAR TERM...DJC
SHORT TERM...JLD
LONG TERM...JLD
AVIATION...MJG
MARINE...DJCHazardous weather outlook, Feb 27, 9:54 PM EST, 4 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 954 PM EST Tue Feb 27 2024 MIZ016>018-020>036-041-042-086>088-095>099-290300- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 954 PM EST Tue Feb 27 2024 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Tonight. There is a chance of thunderstorms across northern lower Michigan. While severe weather is not expected, any stronger storms may be capable of producing small hail and gusty winds. A quick transition from rain to a wintry mix of sleet and freezing rain to all snow is likely by late tonight, along with rapidly falling temperatures and increasingly gusty winds. This may result in hazardous driving conditions, especially across eastern upper and northwest lower Michigan. See the latest Winter Weather Advisory for additional details. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Snow and gusty winds continue Wednesday, transitioning to lake effect snow by Wednesday evening. Lake effect snow showers continue into Thursday, especially across eastern upper Michigan. Pockets of significantly reduced visibility and slick/snow-covered roads will lead to hazardous travel across parts of northern Michigan. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-290300- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 954 PM EST Tue Feb 27 2024 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Tonight. Gale force winds are expected late tonight on Lake Michigan, Whitefish Bay and the St. Marys River. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Gale force winds are expected on all of northern Michigan's nearshore waters Wednesday into Wednesday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord.
In the hours before
Special weather statement, Feb 28, 12:12 AM EST, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Gaylord MI
1212 AM EST Wed Feb 28 2024
MIZ032>034-280615-
Roscommon MI-Missaukee MI-Wexford MI-
1212 AM EST Wed Feb 28 2024
...Strong thunderstorms will impact portions of Wexford, southwestern
Roscommon and southern Missaukee Counties through 115 AM EST...
At 1211 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Baldwin to 6 miles south
of Evart. Movement was northeast at 35 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cadillac, Lake City, Manton, Sherman, Buckley, Boon, Mcbain, Mesick,
Harrietta, Vogel Center, Meauwataka, Lucas, Jennings, Hoxeyville,
Mitchell State Park, and Falmouth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4416 8582 4432 8583 4451 8568 4451 8557
4421 8460 4416 8467
TIME...MOT...LOC 0511Z 216DEG 33KT 4401 8593 4381 8529
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
JZLocal storm report, Feb 28, 12:14 AM EST, 2 hours 7 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
1214 AM EST Wed Feb 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM Hail Arcadia 44.49N 86.23W
02/27/2024 E0.88 inch Manistee MI Public
Report of nickel sized hail near Arcadia.
&&
HADSpecial weather statement, Feb 28, 12:25 AM EST, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Gaylord MI
1225 AM EST Wed Feb 28 2024
MIZ020-021-026-027-099-280630-
Leelanau MI-Grand Traverse MI-Kalkaska MI-Antrim MI-Charlevoix MI-
1225 AM EST Wed Feb 28 2024
...Strong thunderstorms will impact portions of southeastern
Leelanau, Grand Traverse, Antrim, northwestern Kalkaska and
southeastern Charlevoix Counties through 130 AM EST...
At 1223 AM EST, Doppler radar was tracking a strong thunderstorms
over the Greater Traverse City area, moving northeast at 45 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Elk Rapids, Williamsburg, and Mapleton around 1230 AM EST.
Kewadin, Alden, and Old Mission around 1235 AM EST.
Rapid City and Clam River around 1240 AM EST.
Other locations in the path of this storm include Bellaire, Torch
Lake, Central Lake, East Jordan, Ellsworth, Jordan Township, Boyne
City, Young State Park and Ironton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4477 8581 4501 8555 4503 8548 4501 8543
4519 8544 4527 8536 4526 8480 4452 8541
4451 8582
TIME...MOT...LOC 0523Z 217DEG 41KT 4475 8557
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
HADLocal storm report, Feb 28, 12:36 AM EST, 1 hour 45 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
1236 AM EST Wed Feb 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM Non-Tstm Wnd Gst 1 WNW Manistee 44.25N 86.34W
02/27/2024 M46 MPH Manistee MI Mesonet
Mesonet station MEEM4 Manistee.
1228 AM Non-Tstm Wnd Gst 2 E Parkdale 44.27N 86.25W
02/28/2024 M43 MPH Manistee MI AWOS
AWOS station KMBL Manistee - Blacker
Airport.
&&Special weather statement, Feb 28, 1:11 AM EST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Gaylord MI
111 AM EST Wed Feb 28 2024
MIZ026>029-032>035-280700-
Grand Traverse MI-Roscommon MI-Kalkaska MI-Ogemaw MI-Missaukee MI-
Oscoda MI-Wexford MI-Crawford MI-
111 AM EST Wed Feb 28 2024
...Strong thunderstorms will impact portions of north central lower
Michigan through 200 AM EST...
At 110 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Manton to near Nester Township. Movement
was northeast at 40 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Houghton Lake, Kalkaska, Grayling, Roscommon, Prudenville, St. Helen,
Sharon, Manton, Fife Lake, Mack Lake, Higgins Lake, and Darragh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4445 8549 4486 8514 4486 8498 4454 8403
4416 8442 4416 8454
TIME...MOT...LOC 0610Z 210DEG 33KT 4448 8537 4418 8450
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
JZSpecial weather statement, Feb 28, 2:21 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Gaylord MI
221 AM EST Wed Feb 28 2024
MIZ023-024-029-030-280745-
Montmorency MI-Alcona MI-Alpena MI-Oscoda MI-
221 AM EST Wed Feb 28 2024
...Strong thunderstorms will impact portions of southwestern Alpena,
Alcona, southern Montmorency and Oscoda Counties through 245 AM
EST...
At 220 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Luzerne to Glennie. Movement was northeast
at 45 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Mio, McKinley, Fairview, Barton City, Curran, and Red Oak around
225 AM EST.
Comins, Garland, and Hubbard Lake around 235 AM EST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4451 8364 4451 8373 4460 8437 4506 8428
4496 8337 4496 8338 4494 8337 4495 8333
4494 8330 4490 8326 4487 8327 4485 8325
TIME...MOT...LOC 0720Z 212DEG 40KT 4463 8434 4457 8371
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
GILLENThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 11:25 PM EST | Special Weather Statement | APX | Benzie, Grand Traverse, Manistee | 65 min |
| Feb 28, 12:12 AM EST | Special Weather Statement | APX | Missaukee, Wexford | 63 min |
| Feb 28, 12:25 AM EST | Special Weather Statement | APX | Antrim, Grand Traverse | 65 min |
| Feb 28, 1:11 AM EST | Special Weather Statement | APX | Crawford, Kalkaska, Roscommon | 49 min |
| Feb 28, 2:50 PM EST | Winter Storm Warning | APX | Chippewa | 20 hr |
Nearby
Special Weather Statements in Michigan, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.